Indiana, 2008Flooding in Indiana, April 1 to 19, 2008
April 1 to 19, 2008 · NWS IND · 11 events in 4 counties and zones
Flooding that began during the middle of March continued into April. Flooding occurred across central Indiana due to heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding that began during the middle of March continued into April. Flooding occurred across central Indiana due to heavy rain. Rain of five to more than eight inches fell on the 18th and 19th in much of southern Indiana near and south of U.S. Highway 50. Many areas of southern Indiana were paralyzed for two or more days as a result. Martin County declared an emergency and told drivers to stay off the roads until flood waters receded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Mar 31, 11:18 PM EST, 42 minutes earlier.
Area forecast discussion, Mar 31, 11:18 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1218 AM EDT TUE APR 1 2008
.AVIATION...DISCUSSION FOR 010600Z TAF ISSUANCE.
SHOWERS AND THUNDERSTORMS CURRENTLY ACROSS CENTRAL INDIANA WILL END
FROM THE WEST OVER THE NEXT FEW HOURS. MODEL SOUNDINGS INDICATE
WINDS AT 2 THOUSAND FEET WILL BE 45-50 KNOTS OVER THE NEXT FEW
HOURS...SO WILL MENTION LLWS IN TAFS.
STRONG LOW PRESSURE WAS OVER LAKE MICHIGAN AND A COLD FRONT WILL
MOVE ACROSS CENTRAL INDIANA FROM 9-11Z PERIOD. AS MIXING INCREASES
SURFACE WINDS MAY INCREASE 20-30 KNOT RANGE. WEATHER DEPICTION SHOWS
MOSTLY VFR CEILINGS AHEAD OF FRONT AND 1 TO 2 THOUSAND FEET BEHIND
FRONT. MODEL SOUNDINGS INDICATE MVFR CONDITIONS MAY PERSIST INTO
AFTERNOON. CONDITIONS GRADUALLY BECOMING VFR AS AIRMASS DRIES OUT.
WINDS DECREASING TOO AS HIGH PRESSURE BUILDS INTO IOWA AND NORTHERN
ILLINOIS.
&&
.PREVIOUS DISCUSSION...
FORECAST FOCUS IS ON CHANCES FOR RAIN THROUGH THE WEEK AND POTENTIAL
FOR HEAVY RAIN AND FLOODING.
AT 18Z SFC LOW PRESSURE WAS ACROSS NRN MO. FORECAST AREA /FA/ WAS
IN THE WARM SECTOR OF THE SYSTEM WITH MOSTLY CLOUDY SKIES AND
TEMPERATURES IN THE 50S TO LOWER 60S. SCT TSRA WERE DEVELOPING WHERE
CLOUDS WERE THINNING.
MODELS IN DECENT AGREEMENT IN THE SHORT TERM. WILL USE A BLEND. IN
THE EXTENDED...MUCH UNCERTAINTY EXISTS AS MODELS VARY IN THEIR
HANDLING OF SYSTEMS. WILL STICK CLOSE TO CONTINUITY HERE.
EXPECT SCT TSRA TO CONTINUE LATE THIS AFTN INTO EARLY EVENING BEFORE
MAIN SHOW ARRIVES AHEAD OF POTENT COLD FRONT. GREATER THAN 60KT JET
AT 850 ARRIVES WITH FRONT. WENT NEAR 100 FOR POPS GIVEN STRENGTH OF
FRONT AND AVAILABILITY OF MOISTURE. SOME STRONGER WINDS MAY MIX DOWN
WITH THE CONVECTION...SO WILL PUT GUSTY WINDS IN THE GRIDS. SPC
SLIGHT RISK COVERS FAR WRN FA...BUT FEEL THERE IS A SMALL CHANCE FOR
SEVERE ALL AREAS GIVEN STRENGTH OF WINDS ALOFT. WILL CONTINUE TO
HIGHLIGHT IN HWO. HEAVY RAIN ALSO A THREAT WITH PRECIPITABLE WATER
OVER AN INCH. HOWEVER ATTM FEEL BULK OF RAIN WILL BE WITH FAST
MOVING SQUALL LINE. WILL ALSO PUT THUNDERSTORMS WITH HEAVY RAIN IN
GRIDS AND HIGHLIGHT IN HWO...BUT DO NOT FEEL ADDITIONAL FLOODING
WILL BE WIDESPREAD ENOUGH FOR A FLOOD WATCH ATTM. LOW TEMPS WILL
DEPEND ON EXACT TIMING OF COLD FRONT...FEEL THAT BLEND OF MET/MAV
REPRESENTS EXPECTED TIMING OF COLDER AIR.
MAJORITY OF FA SHOULD BE PRECIP FREE ON TUE WITH ONLY A SMALL CHANCE
IN THE FAR SE DURING THE MORNING AS FRONT CONTINUES TO EXIT THE
AREA. COULD BE SOME BREAKS IN THE CLOUDS DURING THE MORNING...BUT
STRONGER COLD ADVECTION KICKS IN DURING THE AFTN AND SHOULD ALLOW
CLOUDS TO FILL BACK IN. WITH CLOUDS AND COLD ADVECTION...A BLEND OF
MET/MAV LOOKS BEST.
HIGH PRESSURE BUILDS IN FOR TUE NIGHT/WED WITH PARTLY CLOUDY SKIES.
YET ANOTHER SYSTEM TAKES AIM AT THE FA ON WED NIGHT INTO FRI.
GFS/ECMWF HAVE BEEN CONSISTENT IN SHOWING MODERATE TO HEAVY RAIN
AMOUNTS ACROSS PORTIONS OF THE FA FOR THE PAST SEVERAL RUNS. EXACT
PLACEMENT REMAINS UNCERTAIN OF COURSE AT THAT TIME RANGE. WILL ISSUE
AN ESF MENTIONING THE POSSIBILITY OF HEAVY RAIN AND EXTENDED
FLOODING. ATTM LOOKS LIKE SRN FA WILL GET THE MOST RAIN AS
PRECIPITABLE WATERS RETURN TO OVER AN INCH THERE.
AS MENTIONED ABOVE THERE IS MUCH UNCERTAINTY ON HOW ANY SYSTEMS WILL
IMPACT FA DURING THE EXTENDED. FOR NOW KEPT SAT AND SUN DRY BUT WENT
WITH SMALL CHANCE POPS SUN NIGHT INTO MON AS ANOTHER COLD FRONT
MOVES INTO THE AREA.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...JH
PUBLIC...CS
Hazardous weather outlook, Mar 31, 2:08 PM EST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
308 PM EDT MON MAR 31 2008
INZ021-030-031-036>042-045>049-052>057-062>065-072-011915-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
JENNINGS-
308 PM EDT MON MAR 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON AND
EVENING...BEFORE MORE WIDESPREAD THUNDERSTORMS MOVE IN. PRESENT
INDICATIONS ARE THAT A FEW STORMS MAY BE SEVERE TONIGHT...ESPECIALLY
FROM ABOUT 1000 PM EDT TO 400 AM EDT. DAMAGING WINDS AND LARGE
HAIL APPEAR TO THE BE MAIN THREATS AT THIS TIME. HEAVY RAINFALL IS
ALSO POSSIBLE TONIGHT...WHICH MAY LEAD TO ADDITIONAL FLOODING.
SOUTHERLY WINDS...INDEPENDENT OF ANY THUNDERSTORM ACTIVITY...MAY
GUST TO AROUND 35 MPH TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORM ACTIVITY IS POSSIBLE ON THURSDAY AND THURSDAY NIGHT. AT
THE PRESENT TIME...SEVERE STORMS ARE NOT EXPECTED. HOWEVER...HEAVY
RAIN WILL BE POSSIBLE...MAINLY SOUTH OF INTERSTATE 70.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FROM ABOUT 1000 PM EDT UNTIL
ABOUT 400 AM EDT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ028-029-035-043-044-051-060-061-067>071-011915-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-GREENE-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
308 PM EDT MON MAR 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR WESTERN AND SOUTHERN
SECTIONS OF CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON AND
EVENING...BEFORE MORE WIDESPREAD THUNDERSTORMS MOVE IN. PRESENT
INDICATIONS ARE THAT A FEW STORMS MAY BE SEVERE TONIGHT...ESPECIALLY
FROM ABOUT 1000 PM EDT TO 400 AM EDT. DAMAGING WINDS AND LARGE
HAIL APPEAR TO THE BE MAIN THREATS AT THIS TIME. HEAVY RAINFALL IS
ALSO POSSIBLE TONIGHT...WHICH MAY LEAD TO ADDITIONAL FLOODING.
RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK
OF THE WHITE...WABASH...AND MUSCATATUCK RIVERS.
SOUTHERLY WINDS...INDEPENDENT OF ANY THUNDERSTORM ACTIVITY...MAY
GUST TO AROUND 35 MPH TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORM ACTIVITY IS POSSIBLE ON THURSDAY AND THURSDAY NIGHT. AT
THE PRESENT TIME...SEVERE STORMS ARE NOT EXPECTED. HOWEVER...HEAVY
RAIN WILL BE POSSIBLE...MAINLY SOUTH OF INTERSTATE 70.
RIVER FLOODING IS EXPECTED TO CONTINUE ALONG PORTIONS OF THE
WHITE...EAST FORK OF THE WHITE...WABASH...AND MUSCATATUCK RIVERS
THROUGH THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FROM ABOUT 1000 PM EDT UNTIL
ABOUT 400 AM EDT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
Flood, Lawrence
- When
- April 1, 12:00 AM EST to April 5, 2:50 PM EST
- Where
- Lawrence County, 1.8 mi NNE of Sand Pit to 2.4 mi NNW of Riverview
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.825, -86.492
Flooding occurred along the East Fork White River in Lawrence County, including near Bedford, due to heavy rain. This flooding is a continuation of flooding that began on March 19th at 0600. Flood damages from March are estimated at twelve thousand dollars.
Flood, Knox
- When
- April 1, 12:00 AM EST to April 19, 5:07 PM EST
- Where
- Knox County, 4.83 mi WNW of Orrville to 3.93 mi WSW of Orrville
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.503, -87.759
Flooding occurred along the Wabash River in southwestern Knox County due to heavy rain. This flooding was a continuation from flooding that began on March 18th at 1030. Flood damages from March are estimated at ten thousand dollars.
Flood, Lawrence
- When
- April 1, 12:00 AM EST to April 9, 12:40 PM EST
- Where
- Lawrence County, River Vale to 0.96 mi ESE of River Vale
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.770, -86.400
Flooding occurred along the East Fork White River in Lawrence County, including near Rivervale, due to heavy rain. This flooding is a continuation from flooding that began on March 18th at 2330. March flood damage estimates are around twelve thousand dollars. Multiple roads were flooded due to heavy rain.
Flood, Daviess
- When
- April 1, 12:00 AM EST to April 8, 4:30 PM EST
- Where
- Daviess County, 4.04 mi W of Plainville to 3.92 mi W of Plainville
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.789, -87.224
Flooding occurred along the White River in western Daviess County due to heavy rain. This flooding is a continuation from March flooding that began on March 18th at 2200. March flood damage estimates are around fifteen thousand dollars.
Flood, Knox
- When
- April 1, 12:00 AM EST to April 8, 4:30 PM EST
- Where
- Knox County, Edwardsport to 1.25 mi S of Edwardsport
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.820, -87.250
Flooding occurred along the White River in Knox County, including near Edwardsport, due to heavy rain. This flooding is a continuation from flooding that began on March 18th at 2200. March flood damages are estimated around ten thousand dollars.
Flood, Knox
- When
- April 1, 12:00 AM EST to April 16, 3:00 PM EST
- Where
- Knox County, Vincennes to 1.74 mi S of Vincennes Oneal Arpt
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.680, -87.520
Flooding occurred along the Wabash River in Knox County, including near Vincennes, due to heavy rain. This flooding is a continuation from flooding that began on March 18th at 1800. March flood damage estimates are around ten thousand dollars.
Flood, Knox
- When
- April 1, 12:00 AM EST to April 14, 4:36 AM EST
- Where
- Knox County, 1.23 mi NNE of Vincennes to 3.92 mi N of Vincennes
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.697, -87.514
Flooding occurred along the Wabash River in Knox County, including near Red Skelton Bridge, due to heavy rain. This flooding is a continuation from flooding that began on March 18th at 1900. Flood damage from March is estimated at ten thousand dollars.
Flood, Knox
- When
- April 1, 12:00 AM EST to April 19, 11:51 PM EST
- Where
- Knox County, 3.58 mi SW of Decker to 2.21 mi W of Decker
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.483, -87.566
Flooding occurred along the White River in southern Knox County due to heavy rain. This flooding is a continuation from flooding that began on March 18th at 1800. Flood damage estimates are estimated at ten thousand dollars.
Flood, Martin
- When
- April 1, 12:00 AM EST to April 5, 10:37 PM EST
- Where
- Martin County, Shoals to 1.99 mi SW of Shoals
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.670, -86.780
Flooding occurred along the East Fork White River in Martin County, including near Shoals, due to heavy rain. This flooding is a continuation from flooding that began on March 19th at 0930. March damage estimates are near sixty thousand dollars. Martin County was under a state of emergency on March 19th. Several roads were flooded due to heavy rain.
Flood, Lawrence
- When
- April 1, 12:00 AM EST to April 6, 7:15 AM EST
- Where
- Lawrence County, Williams to 0.98 mi NW of Williams
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.800, -86.630
Flooding occurred along the East Fork White River in Lawrence County, including near Williams, due to heavy rain. This flooding is a continuation from flooding that began on March 19th at 0230. March flood damage is estimated at twelve thousand dollars. Multiple roads were flooded due to the heavy rain.
Flood, Knox
- When
- April 1, 12:00 AM EST to April 18, 7:51 PM EST
- Where
- Knox County, 1.88 mi SSE of Willis to 4.56 mi S of Willis
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.545, -87.337
Flooding occurred along the White River in southern Knox County due to heavy rain. This flooding is a continuation from flooding that began on March 18th at 1115. Flood damage estimates from March are near ten thousand dollars.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Mississippi, April 1 to 13, 20082 deaths · $200,000 · 1 event
- Flooding in Arkansas, April 1 to 6, 20081 death · $7.3 million · 2 events
- Flooding in Tennessee, April 1 to 13, 20081 death · $210,000 · 2 events
- Flooding in Arkansas, April 1 to 30, 2008$1.6 million · 8 events
- High Wind in Texas, April 1, 20083 injured · $135,000 · 63 kt wind · 15 events
- Flooding in Arkansas, April 1 to 24, 2008$100,000 · 2 events
- Strong Wind in Vermont, April 1 to 2, 2008$50,000 · 16 events
- Strong Wind in New York, April 1 to 2, 2008$30,000 · 9 events
- Drought in Alabama, April 1 to 30, 200830 events
- Flood in Illinois, April 1 to 24, 2008$30,000 · 1 event
- Heavy Snow in Minnesota, April 1, 200822 events
- Flood in Arkansas, April 1 to 30, 2008$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 93241, 93242, 93243, 93246, 93249, 93250, 93256, 93259, 93260, 93262, 93263.